Advanced Search
Article Contents
Article Contents

Asymptotic stability of stationary solutions to the Euler-Poisson equations arising in plasma physics

Abstract Related Papers Cited by
  • The main concern of the present paper is to analyze a sheath formed around a surface of a material with which plasma contacts. Here, for a formation of the sheath, the Bohm criterion requires the velocity of positive ions should be faster than a certain physical constant. The behavior of positive ions in plasma is governed by the Euler-Poisson equations. Mathematically, the sheath is regarded as a special stationary solution. We first show that the Bohm criterion gives a sufficient condition for an existence of the stationary solution by using the phase plane analysis. Then it is shown that the stationary solution is time asymptotically stable provided that an initial perturbation is sufficiently small in the weighted Sobolev space. Moreover we obtain the convergence rate of the time global solution towards the stationary solution subject to the decay rate of the initial perturbation. These theorems are proved by a weighted energy method.
    Mathematics Subject Classification: Primary: 35L04, 35J65, 35B40, 82D10.


    \begin{equation} \\ \end{equation}
  • [1]

    A. Ambroso, Stability for solutions of a stationary Euler-Poisson problem, Math. Models Methods Appl. Sci., 16 (2006), 1817-1837.doi: 10.1142/S0218202506001728.


    A. Ambroso, F. Méhats and P.-A. Raviart, On singular perturbation problems for the nonlinear Poisson equation, Asympt. Anal., 25 (2001), 39-91.


    F. F. Chen, "Introduction to Plasma Physics and Controlled Fusion,'' 2nd edition, Springer, 1984.


    S. Cordier, P. Degond, P. Markowich and C. Schmeiser, Travelling wave analysis of an isothermal Euler-Poisson model, Ann. Fac. Sci. Toulouse Math., 5 (1996), 599-643.


    S. Cordier, P. Degond, P. Markowich and C. Schmeiser, Travelling wave analysis and jump relations for Euler-Poisson model in the quasineutral limit, Asymptotic Anal., 11 (1995), 209-240.


    P. Degond and P. Markowich, On a one-dimensional steady-state hydrodynamic model, Appl. Math. Lett., 3 (1990), 25-29.doi: 10.1016/0893-9659(90)90130-4.


    S.-H. Ha and M. Slemrod, Global existence of plasma ion-sheaths and their dynamics, Comm. Math. Phys., 238 (2003), 149-186.


    Y. Guo and W. Strauss, Stability of semiconductor states with insulating and contact boundary conditions, Arch. Ration. Mech. Anal., 179 (2006), 1-30.doi: 10.1007/s00205-005-0369-2.


    T. Kato, Linear evolution equations of "hyperbolic'' type, J. Math. Soc. Japan., 25 (1973), 648-666.doi: 10.2969/jmsj/02540648.


    S. Kawashima and A. Matsumura, Asymptotic stability of traveling wave solutions of systems for one-dimensional gas motion, Comm. Math. Phys., 101 (1985), 97-127.doi: 10.1007/BF01212358.


    S. Kawashima, Y. Nikkuni and S. Nishibata, Large-time behavior of solutions to hyperbolic-elliptic coupled systems, Arch. Ration. Mech. Anal., 170 (2003), 297-329.doi: 10.1007/s00205-003-0273-6.


    M. A. Lieberman and A. J. Lichtenberg, "Principles of Plasma Discharges and Materials Processing,'' 2nd edition, Wiley-Interscience, 2005.doi: 10.1002/0471724254.


    T. Nakamura, S. Nishibata and T. Yuge, Convergence rate of solutions toward stationary solutions to the compressible Navier-Stokes equation in a half line, J. Differ. Equ., 241 (2007), 94-111.doi: 10.1016/j.jde.2007.06.016.


    S. Nishibata and M. Suzuki, Asymptotic stability of a stationary solution to a hydrodynamic model of semiconductors, Osaka J. Math., 44 (2007), 639-665.


    S. Nishibata and M. Suzuki, Asymptotic stability of a stationary solution to a thermal hydrodynamic model for semiconductors, Arch. Ration. Mech. Anal., 192 (2009), 187-215.doi: 10.1007/s00205-008-0129-1.


    S. Nishibata and M. Suzuki, Relaxation limit and initial layer to hydrodynamic models for semiconductors, J. Differ. Equ., 249 (2010), 1385-1409.doi: 10.1016/j.jde.2010.06.008.


    M. Nishikawa, Convergence rate to the traveling wave for viscous conservation laws, Funkcial. Ekvac., 41 (1998), 107-132.


    M. Slemrod, The radio-frequency driven plasma sheath: asymptotics and analysis, SIAM J. Appl. Math., 63 (2003), 1737-1763.doi: 10.1137/S0036139902411831.


    N. Sternberg and V. A. Godyak, Solving the mathematical model of the electrode sheath in symmetrically driven rf discharges, J. Comput. Phys., 111 (1994), 347-353.doi: 10.1006/jcph.1994.1068.


    Y.-J. Peng and Y.-G. Wang, Boundary layers and quasi-neutral limit in steady state Euler-Poisson equations for potential flows, Nonlinearity, 17 (2004), 835-849.doi: 10.1088/0951-7715/17/3/006.


    K.-U. Riemann, The Bohm criterion and sheath formation. Initial value problems, J. Phys. D: Appl. Phys., 24 (1991), 493-518.doi: 10.1088/0022-3727/24/4/001.


    M.-H. Vignal, A boundary layer problem for an asymptotic preserving scheme in the quasi-neutral limit for the Euler-Poisson system, SIAM J. Appl. Math., 70 (2010), 1761-1787.doi: 10.1137/070703272.

  • 加载中

Article Metrics

HTML views() PDF downloads(187) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint